The vibration and stability of non-homogeneous orthotropic conical shells with clamped edges subjected to uniform external pressures


Sofiyev A. H. , Kuruoglu N., Halilov H. M.

APPLIED MATHEMATICAL MODELLING, vol.34, no.7, pp.1807-1822, 2010 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 34 Issue: 7
  • Publication Date: 2010
  • Doi Number: 10.1016/j.apm.2009.09.025
  • Title of Journal : APPLIED MATHEMATICAL MODELLING
  • Page Numbers: pp.1807-1822

Abstract

In this paper an analytical procedure is given to study the free vibration and stability characteristics of homogeneous and non-homogeneous orthotropic truncated and complete conical shells with clamped edges under uniform external pressures. The non-homogeneous orthotropic material properties of conical shells vary continuously in the thickness direction. The governing equations according to the Donnell's theory are solved by Galerkin's method and critical hydrostatic and lateral pressures and fundamental natural frequencies have been found analytically. The appropriate formulas for homogeneous orthotropic and isotropic conical shells and for cylindrical shells made of homogeneous and non-homogeneous, orthotropic and isotropic materials are found as a special case. Several examples are presented to show the accuracy and efficiency of the formulation. The closed-form solutions are verified by accurate different solutions. Finally, the influences of the non-homogeneity, orthotropy and the variations of conical shells characteristics on the critical lateral and hydrostatic pressures and natural frequencies are investigated, when Young's moduli and density vary together and separately. The results obtained for homogeneous cases are compared with their counterparts in the literature. (C) 2009 Elsevier Inc. All rights reserved.